Bin the pills - go for the injection

side-effects

#1

There’s a reason why popping pills is so common - they’re easy, but I’ve found something even better.

I’ve been on the pill since my early teens as I’ve always had very painful, messy periods. Parents hated me for it (my Dad in particular) I was on those for about 5 years, but started to get horrid migraines. A couple of brands destroyed me - just awaful - very sick, no interest in sex whatsoever. The coils and implant have always terrified me, so a no-go for me.

Then i found depo, following a very random chat with a girl (who appeared to be half my age) behind the bar in my local.

No migraines, no breast pain, no mood swings, no loss of sex drive and NO horrific period pain - a MASSIVE releif. I love the fact it’s hands-off and I simply don’t need to worry anymore - and there’s nothing hidden inside me like something out of Alien.


Can the injection be reversible?
#2

@gem_b thanks for sharing your story!
I’m the same, implant is a nonoooooo.

How long have you been on the depo for? Can I ask, did things calm down for you straight away? And are you regular still on the injection?

I’d never considered it as an option before… thank you!


#3

literally within a matter of days yes - it was a real revelation, a huge weight off my shoulders that had quite honestly been causing havoc to my mental health. I’d never judge anyone for their decisions around contraception, i just wish I found it quicker.


#4

My experience wasn’t as great. I wss spot bleeding for 4 months straight. Went from size 8 to size 14 in that time and have had weight problems ever since up and down for last 10 years. Now I’m a size 12/14 and find it hard to lose weight.

It all started with the depo


#5

Hi, I’ve recently had the injection and I keep spot bleeding, no other symptoms, I was on the mini pill before and felt awful!
However I was wondering does anybody know, if I’m spot bleeding am I still protected by the injection ?
Thanks


#6

Hi @Sully1357 As long as you are more than 7 days after you started your first injection and you have not been late with your next injection then it will be effective even if you are spot bleeding.

If you started within the first 5 days of your period then it is effective immediately - it you started at any other time then it is effective after 7 days.

As I say, spotting is common and does not affect the protection from pregnancy that you get. Bleeding patterns are really variable - the most useful statistic that I have is that 70% of women are not bleeding at all after 1 year - but you can get a lot of irregular bleeding before this happens.

Having said that - it is worth just thinking about other causes of bleeding - it would be worth thinking about making sure that you have had a recent screen for sexually transmitted infections. It would also be worth making sure that you are up to date with your smear test if you are over 24 years and also to make sure that you were not pregnant before you had the injection - you can always check a pregnancy test if you need to.

Thanks for your question - it would be nice to hear about other people’s bleeding patterns in the first few months of the injectable contraceptive.

Paula